Hail, Curry
- When
- August 26, 6:30 PM MST
- Where
- Curry County, Texico
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.383, -103.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 26, 1:52 PM MST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT SAT AUG 26 2006 .DISCUSSION...ACTIVE CONVECTION WELL UNDERWAY BROADLY ACROSS THE STATE...WITH USUAL ENHANCEMENTS OVER THE CENTRAL MOUNTAINS AND EAST TO THE NORTHEAST PLAINS. PRECIPITABLE WATER HAS DECREASED SOMEWHAT PER 12Z ABQ SOUNDING...NOW DOWN NEAR 1 INCH...BUT SOME OF THIS HAS BEEN A REDISTRIBUTION OF MOISTURE TO LOWER LEVELS WITH DRYING AT UPPER LEVELS. CONSEQUENT ENHANCED INSTABILITY AND STEEPER LAPSE RATES HAS GIVEN AFTERNOON CONVECTION AN EARLY AND POWERFUL START. CURRENTLY...TROUGH ALOFT DIGGING SOUTH AND SWINGING EAST WITH CLOSED LOW OVER THE GREAT SALT LAKE AND BEST VORTICITY ADVECTION WORKING EASTWARD TOWARD THE FOUR CORNERS. RIDGE ALOFT HANGING TOUGH FROM WEST TEXAS EAST TO THE GEORGIA COAST...AND PROMOTING BROAD SOUTHWEST FLOW ALOFT ACROSS NEW MEXICO. SURFACE HIGH REMAINS OVER EASTERN COLORADO...WITH COLD FRONT STALLED OUT ALONG INTERSTATE 40. MORE VIGOROUS FRONT ASSOCIATED WITH APPROACHING TROUGH WILL PENETRATE FROM THE WEST. MODELS...CONSENSUS SOLUTION SHOVING MID ATMOSPHERE DRYING ACROSS NEW MEXICO FROM NORTHWEST TO EAST OVER THE NEXT 36 HOURS...WITH CLEARING SKIES AND TAPERING PRECIPITATION ON TAP FOR SUNDAY FROM WEST TO EAST. HOWEVER...TROUGH ALOFT WILL SHEAR AND LIFT ON SUNDAY...ENDING THE DRYING AND PERMITTING RETURN OF MOIST SOUTHERLY FLOW OVER THE STATE TO BEGIN THE WORK WEEK...AND THIS PATTERN WILL HANG IN THERE MAINLY SOUTH OF INTERSTATE 40 HEADING TOWARD THE WEEKEND WITH LITTLE SUBSTANTIAL CHANGE TO FEATURE PLACEMENT. PRECIPITABLE WATERS FORECAST TO RETURN ABOVE AN INCH BROADLY THROUGH THE HEART OF THE WEEK. SOMEWHAT DRIER STORY FOR NORTHERN NEW MEXICO WHERE REDUCED MOISTURE AVAILABILITY AND WEAKER DYNAMICS WILL REDUCE DIURNALLY DRIVEN SHOWER COVERAGE AND INTENSITY. SHY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 86 53 87 / 20 5 0 5 GALLUP.......................... 48 83 44 84 / 10 20 0 5 GRANTS.......................... 50 83 46 84 / 20 10 0 10 GLENWOOD........................ 57 89 55 89 / 20 30 10 30 CHAMA........................... 43 75 41 76 / 30 10 5 20 LOS ALAMOS...................... 50 78 49 80 / 30 10 5 20 RED RIVER....................... 40 67 39 68 / 40 20 10 30 TAOS............................ 49 80 47 79 / 30 10 10 20 SANTA FE........................ 52 81 51 77 / 30 10 5 30 SANTA FE AIRPORT................ 54 84 53 80 / 30 10 5 20 ESPANOLA........................ 51 86 49 84 / 30 10 5 20 ALBUQUERQUE HEIGHTS............. 64 86 61 83 / 20 10 5 20 ALBUQUERQUE VALLEY.............. 58 87 57 84 / 20 10 5 20 ALBUQUERQUE FOOTHILLS........... 58 85 56 82 / 20 10 5 20 ALBUQUERQUE WEST MESA........... 59 87 59 83 / 20 10 0 20 SOCORRO......................... 57 89 55 87 / 30 20 10 30 SANDIA PARK/CEDAR CREST......... 50 77 49 73 / 20 10 5 30 MORIARTY/ESTANCIA............... 52 84 50 80 / 30 10 10 40 CARRIZOZO....................... 56 85 55 82 / 30 30 20 30 RUIDOSO......................... 51 77 51 72 / 40 40 30 40 RATON........................... 51 78 49 75 / 60 30 30 30 LAS VEGAS....................... 52 78 49 74 / 40 20 20 30 ROY............................. 56 79 56 75 / 60 40 40 30 CLAYTON......................... 57 77 56 77 / 60 40 70 20 SANTA ROSA...................... 56 88 56 81 / 50 40 30 40 TUCUMCARI....................... 62 86 62 82 / 70 30 40 30 FORT SUMNER..................... 61 87 61 80 / 50 30 30 50 CLOVIS.......................... 64 86 63 82 / 60 40 40 40 PORTALES........................ 65 89 63 83 / 60 30 30 40 ROSWELL......................... 67 90 66 86 / 40 40 30 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 25
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1000 AM MDT SAT AUG 26 2006 UPDATED SEVERE THUNDERSTORM RISK FOR THIS AFTERNOON AND EVENING NMZ001>021-026-271215- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1000 AM MDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT EXPECT STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING OVER FAR NORTHERN NEW MEXICO FROM THE NORTHWEST PLATEAU EAST ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS. THUNDERSTORMS WILL PRODUCE LOCALLY GUSTY WINDS...HEAVY DOWNPOURS...AND AREAS OF SMALL HAIL. HEAVY RAINS ARE ONCE AGAIN POSSIBLE OVER ALL OF SOUTHERN...CENTRAL AND EASTERN NEW MEXICO THIS AFTERNOON INTO TONIGHT. SOME MINOR FLOODING ALONG STREAMS...CREEKS AND ARROYOS AS WELL AS PONDING OF WATER ON ROADS IS LIKELY IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY WILL BE LESS ACTIVE THAN RECENT DAYS WITH LESS THREAT OF SEVERE WEATHER OR FLOODING CONCERNS. HOWEVER...MOISTURE WILL BEGIN TO RETURN EARLY NEXT WEEK ESPECIALLY SOUTH OF INTERSTATE 40...BUT SHOULD ADVANCE NORTH OVER ALL THE AREA BY THURSDAY AND FRIDAY. FLOODING ALONG CREEKS...STREAMS AND SMALLER RIVERS WILL CONTINUE TO BE A CONCERN NEXT WEEK...INCLUDING CARRIZO CREEK COMING INTO THE RIO RUIDOSO RIVER...AS WELL AS THE RIO BONITO BELOW THE BONITO LAKE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AS THUNDERSTORMS AND HEAVY SHOWERS DEVELOP. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT SAT AUG 26 2006 NMZ001-002-262300- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- 400 PM MDT SAT AUG 26 2006 ...STRONG THUNDERSTORMS BETWEEN FARMINGTON AND DULCE... THUNDERSTORMS WITH HEAVY RAIN AND BURSTS OF GUSTY WINDS AND SMALL HAIL WILL CONTINUE ACROSS NORTHWEST NEW MEXICO DURING LATE AFTERNOON MAINLY IN NORTHWEST RIO ARRIBA COUNTY ALONG HIGHWAY 64 WEST OF DULCE. STORMS OVER THE NORTHERN MOUNTAINS OF NEW MEXICO MAY BE USUALLY STRONG WITH HEAVY RAIN AND SMALL HAIL POSSIBLE ACROSS NORTHERN RIO ARRIBA COUNTY. REMAIN ALERT TO STORMS WITH FREQUENT LIGHTNING AND WATCH FOR SIGNS OF HEAVY RAIN UPSTREAM FROM YOUR LOCATION. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 5 W SANTA CLARA PUEBLO 35.97N 106.18W
08/26/2006 RIO ARRIBA NM LAW ENFORCEMENT
SEVERAL ROADS WASHED OUT IN SANTA CLARA CANYON
&&
GUYERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 PM MDT SAT AUG 26 2006 NMZ011-012-016-270100- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 554 PM MDT SAT AUG 26 2006 ...STRONG THUNDERSTORMS NEAR VAUGHN... A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL WILL PERSIST OVER EAST CENTRAL NEW MEXICO NEAR AND NORTH OF VAUGHN IN WESTERN GUADALUPE COUNTY AND ALSO ALONG HIGHWAY 54 BETWEEN CORONA AND CARRIZOZO. FLASH FLOOD WARNING REMAINS IN EFFECT FOR TORRANCE COUNTY FOLLOWING HEAVY RAINS OF 3 TO 5 INCHES ON HIGHWAY 3 SOUTH OF INTERSTATE 40. THIS STORM WATER WILL MOVE RAPIDLY EAST THIS EVENING INTO THE PINTADA ARROYO DRAINING WEST TO EAST IN WESTERN GUADALUPE COUNTY. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 628 PM MDT SAT AUG 26 2006 NMZ002-003-009-270130- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- 628 PM MDT SAT AUG 26 2006 ...SMALL THUNDERSTORMS NEAR THE ALBUQUERQUE METRO AREA DURING EARLY EVENING... A BRIEF HEAVY RAIN SHOWER WILL BE MOVING EAST ALONG HIGHWAY 550 NEAR BERNALILLO THROUGH 730 PM. A FEW OTHER ISOLATED SHOWERS WITH BRIEF HEAVY RAIN OF ONE HALF INCH IN 25 MINUTES AND OCCASIONAL LIGHTNING STRIKES WILL BE POSSIBLE FOR THE RIO RANCHO AND ALBUQUERQUE METRO AREA THROUGH ABOUT 8 PM. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 635 PM MDT SAT AUG 26 2006 NMZ020-021-270130- CURRY COUNTY-ROOSEVELT COUNTY- 635 PM MDT SAT AUG 26 2006 ...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL SOUTH OF PORTALES... A SMALL CLUSTER OF SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAIN OF NEAR ONE INCH IN 30 MINUTES AND SMALL HAIL NEAR CAUSEY AND LINGO IN EASTERN ROOSEVELT COUNTY THROUGH 730 PM. OTHER STORMS WITH HEAVY RAIN WILL BE LOCATED MAINLY WEST AND SOUTHWEST OF PORTALES THROUGH 8 PM. WATCH FOR WATER PONDING AND ROAD DITCH FLOODING WHEN DRIVING INTO HEAVY RAIN AREAS AND EXPECTED BRIEF PERIODS OF FREQUENT LIGHTNING MAINLY SOUTHEAST OF PORTALES. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 709 PM MDT SAT AUG 26 2006 NMZ004-270200- SANGRE DE CRISTO MOUNTAINS- 709 PM MDT SAT AUG 26 2006 ...STRONG THUNDERSTORM NEAR TAOS PUEBLO... AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG WITH TORRENTIAL RAIN NEAR TAOS PUEBLO. MOVEMENT WAS EAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARROYO SECO...EL PADRO... LOS CORDOVAS...RANCHOS DE TAOS...SHADY BROOK AND VALDEZ. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. GUYER
The Cannon AFB radar (KFDX), 59 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529866.